Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 8, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 3, 2014, 4:10 AM CDT for 24 counties in Texas. It took effect at Apr 3, 2014, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2014, 4:10 AM CDT (09:10 UTC)
- In effect from
- Apr 3, 2014, 12:00 PM CDT
- Expired
- Apr 3, 2014, 8:51 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4887 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
437 WWUS74 KLUB 030910 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 410 AM CDT THU APR 3 2014 TXZ021>024-027>030-033>036-039>042-031715- /O.NEW.KLUB.DU.Y.0004.140403T1700Z-140404T0300Z/ /O.NEW.KLUB.WI.Y.0008.140403T1700Z-140404T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 410 AM CDT THU APR 3 2014 ...BLOWING DUST ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING. * TIMING...THIS AFTERNOON THROUGH MID-EVENING. * WINDS...WEST WINDS 30 TO 40 MPH GUSTING TO 50 TO 55 MPH... SHIFTING TO THE NORTH OR NORTHWEST DURING THE EARLY EVENING. * VISIBILITY...AREAS BELOW A MILE FROM BLOWING DUST. * IMPACTS...WIDESPREAD REDUCED VISIBILITIES FROM BLOWING DUST ARE EXPECTED...WITH LOCAL AREAS SHARPLY REDUCED NEAR OPEN FIELDS. TRAFFIC MAY EXPERIENCE STRONG CROSS WINDS. LOOSE OBJECTS WILL BE BLOWN BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ025-026-031-032-037-038-043-044-031715- /O.NEW.KLUB.WI.Y.0008.140403T1700Z-140404T0300Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE... JAYTON...ASPERMONT 410 AM CDT THU APR 3 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING. * TIMING...THIS AFTERNOON THROUGH MID-EVENING. * WINDS...WEST WINDS 30 TO 35 MPH GUSTING TO 50 TO 55 MPH. * IMPACTS...REDUCED VISIBILITIES FROM BLOWING DUST ARE EXPECTED... WITH LOCAL AREAS SHARPLY REDUCED NEAR OPEN FIELDS. TRAFFIC MAY EXPERIENCE STRONG CROSS WINDS. LOOSE OBJECTS WILL BE BLOWN BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
957 WWUS74 KLUB 031725 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1225 PM CDT THU APR 3 2014 TXZ021>024-027>030-033>036-039>042-040130- /O.CON.KLUB.DU.Y.0004.000000T0000Z-140404T0300Z/ /O.CON.KLUB.WI.Y.0008.000000T0000Z-140404T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 1225 PM CDT THU APR 3 2014 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...NOW THROUGH MID-EVENING. * WINDS...WESTERLY WINDS AROUND 30 MPH WITH GUSTS NEAR 50 MPH WILL CONTINUE EXPANDING IN COVERAGE THIS AFTERNOON...BEFORE SHIFTING TO THE NORTH THIS EVENING. * VISIBILITY...AS LOW AS 1 MILE IN SOME AREAS. * IMPACTS...BLOWING DUST AND STRONG WINDS WILL CREATE SOME TRAVEL DIFFICULTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ025-026-031-032-037-038-043-044-040130- /O.CON.KLUB.WI.Y.0008.000000T0000Z-140404T0300Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE... JAYTON...ASPERMONT 1225 PM CDT THU APR 3 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...NOW THROUGH MID-EVENING. * WINDS...FOLLOWING LIGHT NORTHWESTERLY WINDS EARLY THIS AFTERNOON...WESTERLY WINDS NEAR 30 MPH WILL DEVELOP AND OVERSPREAD THE ENTIRE AREA...BEFORE SHIFTING TO THE NORTH THIS EVENING. * IMPACTS...BLOWING DUST AND STRONG WINDS WILL CREATE SOME TRAVEL DIFFICULTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
174 WWUS74 KLUB 040151 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 851 PM CDT THU APR 3 2014 TXZ021>024-027>030-033>036-039>042-040300- /O.CAN.KLUB.DU.Y.0004.000000T0000Z-140404T0300Z/ /O.CAN.KLUB.WI.Y.0008.000000T0000Z-140404T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 851 PM CDT THU APR 3 2014 ...BLOWING DUST ADVISORY IS CANCELLED... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE BLOWING DUST ADVISORY. THE WIND ADVISORY HAS BEEN CANCELLED. A STRONG COLD FRONT WILL CONTINUE TO MOVE SOUTHWARD THROUGH THE FAR SOUTHERN SOUTH AND ROLLING PLAINS THROUGH THE LATE EVENING HOURS. IMMEDIATELY BEHIND THE COLD FRONT...VISIBILITIES MAY BRIEFLY DROP TO OR SLIGHTLY BELOW 2 MILES IN BLOWING DUST BEFORE QUICKLY RECOVERING. IN ADDITION...NORTHERLY WINDS OF 25 TO 30 MPH...WITH GUSTS TO 45...WILL BE POSSIBLE FOR A PERIOD BEHIND THE COLD FRONT THROUGH THE LATE EVENING HOURS BEFORE SUBSIDING LATE TONIGHT. HOWEVER...WIDESPREAD SUSTAINED WINDS IN EXCESS OF 30 MPH AND VISIBILITIES BELOW 1 MILE ARE NOT EXPECTED THROUGH THE REMAINDER OF THE NIGHT. THUS...THE WIND AND BLOW DUST ADVISORIES HAVE BEEN CANCELLED. $$ TXZ025-026-031-032-037-038-043-044-040300- /O.CAN.KLUB.WI.Y.0008.000000T0000Z-140404T0300Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE... JAYTON...ASPERMONT 851 PM CDT THU APR 3 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. A STRONG COLD FRONT WILL CONTINUE TO MOVE SOUTHWARD THROUGH THE FAR SOUTHERN SOUTH AND ROLLING PLAINS THROUGH THE LATE EVENING HOURS. IMMEDIATELY BEHIND THE COLD FRONT...VISIBILITIES MAY BRIEFLY DROP IN BLOWING DUST BEFORE QUICKLY RECOVERING. IN ADDITION...NORTHERLY WINDS OF 25 TO 30 MPH...WITH GUSTS TO 45...WILL BE POSSIBLE FOR A PERIOD BEHIND THE COLD FRONT THROUGH THE LATE EVENING HOURS BEFORE SUBSIDING LATE TONIGHT. HOWEVER...WIDESPREAD SUSTAINED WINDS IN EXCESS OF 30 MPH ARE NOT EXPECTED THROUGH THE REMAINDER OF THE NIGHT. THUS...THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 3, 12:21 AM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Apr 3, 12:21 AM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1221 AM CDT THU APR 3 2014 .AVIATION... LITTLE CHANGE IN THINKING REGARDING THE TAFS. RATHER LIGHT WINDS AND A PLEASANT OVERNIGHT WILL GIVE WAY TO STRONG WESTERLY WINDS AT THE TERMINALS ON THURSDAY. THE WINDS WILL START BY MID-MORNING AT KLBB...BUT MAY HOLD OFF UNTIL AROUND OR SHORTLY AFTER NOON AT KCDS AS A WEAK FRONT TEMPORARILY DIPS IN FROM THE NORTH THERE. SUSTAINED WINDS NEAR OR IN EXCESS OF 30 KNOTS...WITH GUSTS TO 45 KNOTS...WILL BE POSSIBLE AT BOTH TERMINALS THROUGH THE AFTERNOON HOURS AND AN AWW MAY BE NEEDED AT KLBB. THESE STRONG WINDS WILL LOFT BLDU WITH SUB-VFR CONDITIONS A HIGH LIKELIHOOD. BOTH TERMINALS COULD SEE IFR CONDITIONS IN BLDU...THOUGH CONFIDENCE IS HIGHEST AT KLBB AND A TEMPO GROUP HAS BEEN INCLUDED TO REFLECT THIS. A COLD FRONT WILL BRING A NORTHERLY WIND SHIFT DURING THE EARLY EVENING HOURS WITH STRONG NORTHERLY WINDS AND A CONTINUED RISK OF BLDU. WINDS AND BLDU SHOULD FINALLY SETTLE DOWN LATE THURSDAY EVENING. && .PREV DISCUSSION... /ISSUED 951 PM CDT WED APR 2 2014/ UPDATE... WE HAVE DROPPED THE RED FLAG WARNING FOR THE REMAINDER OF THIS EVENING /A LITTLE AHEAD OF SCHEDULE/ AS WINDS HAVE DROPPED BELOW CRITICAL LEVELS AREA-WIDE. WE HAVE ALSO UPGRADED MUCH OF TOMORROW/S FIRE WEATHER WATCH TO A RED FLAG WARNING...AS STRONG WESTERLY WINDS AND DRY AIR APPEAR LIKELY TO PROMOTE A PROLONG PERIOD OF CRITICAL FIRE WEATHER FOR MUCH OF THE SOUTH PLAINS REGION. THE ONLY EXCEPTION MAY BE ACROSS OUR FAR NORTHWEST ZONES...WHERE COOLER AIR AND A FRONTAL INTRUSION MAY KEEP HUMIDITIES CLOSE OR SLIGHTLY ABOVE CRITICAL LEVELS...THOUGH THERE REMAINS SOME UNCERTAINTY. GIVEN THIS...WE HAVE DECIDED TO MAINTAIN A FIRE WEATHER WATCH FOR PARMER...CASTRO AND SWISHER COUNTIES...AND WE WILL LET THE OVERNIGHT SHIFT REEVALUATE AND MAKE A FINAL CALL. ONE OTHER MINOR ADJUSTMENT WAS MADE TO START THE FIRE WEATHER HEADLINES AN HOUR EARLIER...AT 15Z...AS DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP RELATIVELY EARLY IN THE DAY. THE UPDATED FIRE WEATHER PRODUCTS AND HAZARDOUS WEATHER OUTLOOK HAVE BEEN UPDATED AND SENT. NO OTHER ADJUSTMENTS WERE MADE TO THE ONGOING FORECAST ATTM. PREV DISCUSSION... /ISSUED 700 PM CDT WED APR 2 2014/ AVIATION... GUSTY SOUTHWESTERLY WINDS WILL BACK OFF THIS EVENING...AND KCDS COULD EVEN SEE A BRIEF PERIOD OF SOUTHERLY TO SOUTHEASTERLY WINDS AS THE DRYLINE BRIEFLY RETREATS WESTWARD. HOWEVER...WESTERLY WINDS WILL OVERSPREAD BOTH KLBB AND KCDS BEHIND A PACIFIC COLD FRONT EARLY THURSDAY. STRONGER WESTERLY WINDS WILL THEN ENSUE BEHIND THIS FRONT AT BOTH TERMINALS FROM MID TO LATE THURSDAY MORNING THROUGH THE AFTERNOON HOURS. SUSTAINED WINDS NEAR 30 KNOTS WILL OCCUR WITH GUSTS TO 45 KNOTS POSSIBLE. ALTHOUGH ONLY HIGH CLOUDS ARE EXPECTED THROUGH THE PERIOD...THE GUSTY WINDS WILL UNDOUBTEDLY LOFT BLDU AT THE TERMINALS ON THURSDAY. EXPECT WIDESPREAD MVFR VISIBILITIES IN DUST...WITH A PERIOD OF IFR CONDITIONS A GOOD POSSIBILITY...PARTICULARLY AT KLBB. IN ADDITION...ANOTHER COLD FRONT WILL BRING A NORTHERLY WIND SHIFT TO THE TERMINALS LATE THURSDAY AFTERNOON OR EARLY THURSDAY EVENING...SOMEWHERE NEAR THE END OF THE TAF CYCLE. WE HAVE LEFT THIS OUT OF THE TAFS FOR NOW...BUT MORE STRONG WINDS AND BLDU WILL LIKELY ACCOMPANY THE FROPA. AN AWW MAY EVENTUALLY BE REQUIRED FOR KLBB FROM LATE THURSDAY MORNING THROUGH THE AFTERNOON AND PERHAPS INTO THE EVENING HOURS. PREV DISCUSSION... /ISSUED 333 PM CDT WED APR 2 2014/ SHORT TERM... AS OF 2 PM...THE DRYLINE WAS STILL HANGING ACROSS THE EASTERN PORTIONS OF THE ROLLING PLAINS PER THE LATEST WEST TEXAS MESONET OBS. T-STORM CHANCES APPEAR TO BE ALMOST NIL HOWEVER...AS THE DEEP MOISTURE AND CONVERGENCE RESIDES FARTHER EAST. BACK TO THE WEST...VERY DRY AIR HAS INVADED THE CAPROCK WITH DEWPOINT TEMPS RUNNING IN THE SINGLE DIGITS IN THE WESTERN SOUTH PLAINS. CONSIDERABLE HIGH CLOUDINESS HAVE FORTUNATELY HAD SOME DAMPING INFLUENCE ON WIND SPEEDS AND HAVE KEPT BLOWING DUST IN CHECK FOR THE MOST PAST. ALOFT...A SHORTWAVE TROUGH OVER THE GREAT BASIN WILL MOVE ROUGHLY EWD ACROSS THE ROCKIES AND INTO THE SRN AND CNTL PLAINS THURSDAY. THIS TRACK WILL PLACE OUR CWA UNDERNEATH A STRONG JET-STREAK PIVOTING AROUND THE SRN FLANK OF THE TROUGH. THE TIMING OF THIS STREAK IS SUCH THAT THE BAND OF STRONGEST MID-LVL WINDS WILL PASS OVER WTX THURSDAY MORNING. THIS SHOULD RESULT IN A RAPID INCREASE IN WIND SPEEDS ON THE CAPROCK SHORTLY AFTER SUNRISE...SPREADING EWD QUICKLY. WIND SPEEDS WILL LIKELY BECOME SUSTAINED AROUND 30 MPH FOR MUCH OF THE AREA BY MID-DAY...AND SOME GUSTS TO AROUND 50 MPH. THIS IS RIGHT ON THE CUSP OF NEEDING A WIND ADVISORY...WE WILL HOLD OFF ON AN ISSUANCE FOR NOW PENDING A BETTER INDICATION FOR OR AGAINST. NEEDLESS TO SAY THESE WINDS WILL KICK UP SOME BLOWING DUST...WHICH MAY BECOME FAIRLY WIDESPREAD/THICK BY AFTERNOON GIVEN THE DROUGHT AND DURATION OF THE WINDS...WHICH MAY PROMPT A BLOWING DUST ADVISORY FOR SOME AREAS. THE WIND MAY BE STRONGEST ACROSS THE ROLLING PLAINS BY MID- AFTERNOON AS THE CORE OF MID-LVL WINDS SHIFT EAST...BUT GUSTY CONDITIONS SHOULD CONTINUE ACROSS THE ENTIRE CWA THROUGH 7 PM. AS THE TROUGH AXIS PASSES BY...WE WILL SEE SOME COLD AIR ADVECTION WORK IN FROM THE NORTH AND WEST AND HIGHS TEMPS WILL BE QUITE A BIT OFF TODAY/S VALUES. WE ARE EXPECTING HIGHS TO RANGE FROM NEAR 60 IN THE NW TO NEAR 80 IN THE SE. A COLD FRONT WILL BE MOVING INTO THE FAR SRN TX PANHANDLE LATE IN THE AFTERNOON...BRINGING A WIND SHIFT TO THE NW...BUT MAINTAINING THE GUSTY WINDS. LONG TERM... NO MAJOR CHANGES WERE NEEDED TO THE LONG TERM FORECAST. FOLLOWING THURSDAY EVENING/S CANADIAN FRONT...TRANSIENT RIDGING WILL PASS OVERHEAD ON FRIDAY IN ADVANCE OF A RESPECTABLE UPPER TROUGH FOR SAT NIGHT AND EARLY SUNDAY. INITIALLY COOL NE WINDS FRI MORNING WILL VEER SOUTHEAST BY THE AFTERNOON IN THE WAKE OF THE SURFACE RIDGE AXIS. UNFORTUNATELY...THIS NORMALLY MOIST SOUTHEAST FETCH WILL BE SERIOUSLY STUNTED BY FRIDAY/S COLD FRONT PROGGED TO DIVE ALONG THE GULF COAST...SO ONLY A MODEST UPTICK OF MODIFIED MOISTURE IS EXPECTED ON SATURDAY AS ISENTROPIC LIFT EMERGES AHEAD OF A NEUTRALLY-TILTED TROUGH. ON THAT NOTE...THE NAM IS THE FASTEST OF THE PACK WITH THIS WAVE AND IS NOT PREFERRED OVER THE SLOWER AND MORE CONSISTENT GLOBAL MODELS. THE BEST DYNAMIC FORCING /E.G. HEIGHT FALLS/ SHOULD UNFOLD LATE SAT NIGHT AND EARLY SUN AS THE BASE OF THE TROUGH MOVES ACROSS THE REGION. EVEN BEFORE THIS...STEADY AND PROLONGED ISENTROPIC LIFT SHOULD BENEFIT FROM GRADUAL MOISTENING AND RESULT IN SOME ELEVATED SHOWERS/STORMS. BUMPED POPS UP TO CHANCE LEVELS ACROSS OUR EASTERN COUNTIES LATE SAT AND EARLY SUNDAY AT WHICH POINT THE BEST LIFT AND MATURATION OF PWATS LOOK BEST. CONSIDERING WE FAVOR THE SLOWER TROUGH PROGRESSION...THE PROXIMITY OF THIS TROUGH ON SUNDAY AND MORE IMPORTANTLY ITS COLD POCKET ALOFT COULD SPARK A ROUND OF DIURNALLY-ENHANCED CONVECTION MAINLY IN OUR NERN ZONES SUN AFTERNOON. WE ARE STILL NOT CONVINCED WE/LL SEE MEASURABLE PRECIP CHANCES LINGER INTO MONDAY ON THE BACK SIDE OF THE UPPER TROUGH AS SHOWN BY THE ECMWF AND NOW THE GFS. EVEN WITH THE NOSE OF AN UPPER JET SPREADING SOUTH INTO THE PANHANDLE ON MONDAY...THIS OVERALL PATTERN OF DEEP N-NWLY FLOW WITH MID-LEVEL SUBSIDENCE BEHIND THE TROUGH IS NOT ONE THAT INSPIRES CONFIDENCE IN MUCH MORE THAN VIRGA. MAX TEMPS SHOULD HOLD BELOW CLIMO FROM FRIDAY THROUGH EARLY NEXT WEEK...THAT IS UNTIL LONGWAVE RIDGING MOBILIZES EASTWARD FROM THE CONTINENTAL DIVIDE BY MID-TO-LATE WEEK. FIRE WEATHER... SOLID RED FLAG CONDITIONS WILL CONTINUE ACROSS MOST OF THE AREA THROUGH EARLY TO MID-EVENING. THE ONLY EXCEPTION WILL BE IN THE EASTERN ROLLING PLAINS...WHERE THE DRYLINE WILL SLOWLY MOVE EWD AND THEN BACK WEST IN THE EVENING HOURS...KEEPING THIS AREA ON THE FRINGE OF HIGHER RH VALUES AND MORE UNCERTAIN RED FLAG CONDITIONS. NONETHELESS...WE WILL KEEP THE AREA-WIDE RED FLAG WARNING RUNNING THROUGH 03 UTC/10 PM CDT. THE DRYLINE WILL RETREAT WESTWARD ONLY SLIGHTLY TONIGHT - WITH POOR RH RECOVERY EXPECT FOR ALL BUT THE SRN AND ERN ROLLING PLAINS. A VERY DRY AIRMASS WILL SPREAD ACROSS THE AREA ON WEDNESDAY. WHILE COOLER TEMPERATURES WILL WORK IN FROM THE NORTHWEST...MOST AREAS SHOULD SEE RH VALUES SUPPORTING CRITICAL CONDITIONS...WITH THE POSSIBLE EXCEPTION OF THE FAR SOUTHWEST TEXAS PANHANDLE. WIND SPEEDS OF 25 TO 30 MPH AT THE 20-FT LEVEL ARE EXPECTED AREA-WIDE FOR MOST OF THE DAY. THE 850-MB THERMAL RIDGE IS PROGGED TO EXTEND FROM CENTRAL OKLA SWD INTO THE FAR ERN PERMIAN BASIN...NICKING THE SRN AND ERN ROLLING PLAINS WHERE TEMPS SHOULD BE SLIGHTLY ABOVE NORMAL. THE WORST COMBINATION OF GUSTY WINDS AND WARM/DRY CONDITIONS WILL BE FOUND ACROSS THE ROLLING PLAINS...WHILE THE FORECAST FIRE DANGER IS EXPECTED TO BE IN THE EXTREME CATEGORY ACROSS THE ENTIRE REGION. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE THU MORNING THROUGH THU EVENING AS SOME UNCERTAINTY REMAINS WHETHER OR NOT OUR FAR NW COUNTIES WILL REQUIRE A RED FLAG WARNING. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 40 60 29 63 39 / 0 0 0 0 0 TULIA 45 65 32 63 41 / 0 0 0 0 0 PLAINVIEW 45 66 32 63 42 / 0 0 0 0 0 LEVELLAND 45 67 34 65 43 / 0 0 0 0 0 LUBBOCK 48 69 34 65 43 / 0 0 0 0 0 DENVER CITY 46 66 36 67 45 / 0 0 0 0 0 BROWNFIELD 47 68 36 66 45 / 0 0 0 0 0 CHILDRESS 50 74 38 67 42 / 0 0 0 0 0 SPUR 52 74 39 66 44 / 0 0 0 0 0 ASPERMONT 58 80 41 67 46 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM TO 10 PM CDT THURSDAY FOR THE FOLLOWING ZONES: TXZ024>044. FIRE WEATHER WATCH FROM 10 AM CDT THURSDAY THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>023. && 23/07/23
Hazardous weather outlook, Apr 2, 9:31 PM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 931 PM CDT WED APR 2 2014 TXZ021>044-040230- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 931 PM CDT WED APR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED FOR THE REMAINDER OF TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG SUSTAINED WESTERLY WINDS OF 25 TO 35 MILES PER HOUR...WITH GUSTS TO NEAR 50 MILES PER HOUR...ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE AREA BY LATE MORNING THURSDAY AND CONTINUE THROUGH THE AFTERNOON HOURS. THESE STRONG AND DRY WINDS WILL NOT ONLY LEAD TO A HIGH DANGER FOR WILDFIRES...BUT WILL ALSO LIKELY RESULT IN AREAS OF BLOWING DUST WITH POTENTIAL VISIBILITY REDUCTIONS...PARTICULARLY ON THE CAPROCK. A RED FLAG WARNING IS IN EFFECT FOR MOST OF THE OUTLOOK AREA FROM MID-MORNING THROUGH MID-EVENING ON THURSDAY. IN ADDITION...A STRONG COLD FRONT WILL MOVE THROUGH THURSDAY EVENING...BRINGING A CONTINUED THREAT OF STRONG WINDS AND BLOWING DUST. BEYOND THURSDAY...THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:26 PM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 23 hr |
| Apr 3, 4:10 AM CDT | Blowing Dust Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.